Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 78, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 8:17 AM CDT for Giles County, Tennessee. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 8:17 AM CDT (13:17 UTC)
- Expired
- Mar 31, 2021, 1:19 PM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 21.79 ft at Mar 31, 2021, 6:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
098
WGUS84 KOHX 311317
FLSOHX
Flood Advisory
National Weather Service Nashville TN
817 AM CDT Wed Mar 31 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
TNC055-010730-
/O.NEW.KOHX.FL.Y.0078.210331T1317Z-210402T0600Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
817 AM CDT Wed Mar 31 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Richland Creek Above Pulaski.
* From this morning to late Thursday night.
* At 8:00 AM CDT Wednesday the stage was 16.3 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.0 feet
this evening.
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
271 follow-up statement
686
WGUS84 KOHX 311819
FLSOHX
Flood Advisory
National Weather Service Nashville TN
119 PM CDT Wed Mar 31 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County.
TNC055-311930-
/O.CAN.KOHX.FL.Y.0078.000000T0000Z-210331T1819Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
119 PM CDT Wed Mar 31 2021
...The Flood Advisory for the Richland Creek Above Pulaski has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Richland Creek Above Pulaski.
* At 1:00 PM CDT Wednesday the stage was 20.1 feet and rising.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to rise into this evening,
potentially reaching 21 to 22 feet and then begin falling
overnight.
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 6:09 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 31, 6:09 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 609 AM CDT Wed Mar 31 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... The forecast is panning out just about as expected. A warm front is south of I-40 and there have been several thunderstorms along and south of the boundary. In addition a trough/cold front is moving across the forecast area. Radar is showing 3 hour and storm total precipitation of 1 to almost 3 inches across Wayne..Lawrence...and Giles Counties and another area of 1+ inches just south of I-40. Already swollen creeks and streams are causing some locals issues. The flash flood watch is valid through 17Z. By this time the heaviest rainfall should be pushing east of Middle TN. Once the rain moves out it looks to be dry through the rest of the forecast. A sharp drop in temperature is expected starting today. Temperatures will remain steady or fall during the day with temperatures around 1 pm at 45 to 50 degrees across middle TN. Overnight tonight there will be patch frost. Friday morning with clear skies and good radiational cooling it will be even colder with a hard freeze area wide. Frost/freeze headlines will be needed but will opt to wait until the flood watch expires to avoid any potential confusion. The weekend and next week looks uneventful giving a chance for the water to recede. Temperatures will warm and it is possible to reach the upper 70s to lower 80s by next Tuesday/Wednesday. && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A cold front has made it almost entirely through Middle Tennessee, and with it goes the initial line of convection that spent the entire night inching its way across Middle Tennessee. But there is still plenty of post-frontal precipitation still to come through, the heaviest of which will remain south of I-40 and will largely bypass the terminals. So look for mainly light showers this morning at our TAF sites (except CKV, where the showers have mostly ended) with MVFR/IFR ceilings and gusty NW winds. Conditions will improve by this afternoon or early evening. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until noon CDT today for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......12 AVIATION........08
Hazardous weather outlook, Mar 31, 5:01 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Mar 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A flash flood watch is in effect for all of middle Tennessee through noon. Flooding along many rivers and streams is ongoing as a result of the current rainfall and the weekend event. Patchy frost is expected overnight tonight. Precautions should be taken for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several river and stream levels will remain elevated...some continuing through Sunday...with some warnings and advisories continuing also. It is expected to turn colder with frosty nights Friday and Saturday mornings. A widespread hard freeze is expected Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to report local flooding issues. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Local storm report, Mar 31, 3:12 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD ETHRIDGE 35.32N 87.30W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WYNN ROAD IS FLOODED AND CLOSED
&&
EVENT NUMBER OHX2100420
SHAMBURGERLocal storm report, Mar 31, 3:54 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
&&
EVENT NUMBER OHX2100421
EVENT NUMBER OHX2100422
SHAMBURGERLocal storm report, Mar 31, 4:03 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
&&
EVENT NUMBER OHX2100423
SHAMBURGERLocal storm report, Mar 31, 4:50 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
&&
EVENT NUMBER OHX2100424
SHAMBURGERLocal storm report, Mar 31, 5:28 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
528 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD ETHRIDGE 35.32N 87.30W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WYNN ROAD IS FLOODED AND CLOSED
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
0511 AM FLASH FLOOD 3 S SUMMERTOWN 35.39N 87.31W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
NEAR WALKER ROAD
0521 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
FIRE DEPT
&&
EVENT NUMBER OHX2100420 OHX2100421 OHX2100422 OHX2100423 OHX2100424
OHX2100425 OHX2100426
SHAMBURGERLocal storm report, Mar 31, 6:49 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
649 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD ETHRIDGE 35.32N 87.30W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WYNN ROAD IS FLOODED AND CLOSED
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
0511 AM FLASH FLOOD 3 S SUMMERTOWN 35.39N 87.31W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
NEAR WALKER ROAD
0521 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
FIRE DEPT
0637 AM FLASH FLOOD 5 WSW SUMMERTOWN 35.40N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
VEHICLE IN WATER AT HIGHWAY 240 NEAR BARNESVILLE ROAD.
OCCUPANT ESCAPED SAFELY.
0645 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HIGHWAY 240 AT HENRYVILLE ROAD CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER OHX2100420 OHX2100421 OHX2100422 OHX2100423 OHX2100424
OHX2100425 OHX2100426 OHX2100427 OHX2100428
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:53 PM CDT | River Flood Advisory | OHX | Maury | 10 hr |
| Mar 30, 11:04 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys | 41 min |
| Mar 30, 11:12 PM CDT | Special Weather Statement | OHX | Wayne | 48 min |
| Mar 30, 11:40 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Mar 30, 11:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Mar 30, 11:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 3 hr |
| Mar 30, 11:58 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 47 min |
| Mar 30, 11:59 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 46 min |
| Mar 31, 12:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 79 min |
| Mar 31, 12:28 AM CDT | Areal Flood Advisory | OHX | Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Mar 31, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 66 min |
| Mar 31, 1:28 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 8 hr |
| Mar 31, 2:13 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 7 hr |
| Mar 31, 2:55 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Mar 31, 3:35 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Mar 31, 4:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 5 hr |
| Mar 31, 7:23 AM CDT | River Flood Advisory | OHX | Hickman | 2 hr |
| Mar 31, 8:42 AM CDT | River Flood Advisory | OHX | Lawrence | 4 hr |
| Mar 31, 9:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 17 hr |
| Mar 31, 1:02 PM CDT | River Flood Advisory | OHX | Perry, Wayne | 25 hr |
| Mar 31, 1:05 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 11 hr |
| Mar 31, 1:10 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
| Mar 31, 1:19 PM CDT | River Flood Warning | OHX | Giles | 15 hr |
| Mar 31, 1:22 PM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
| Mar 31, 1:39 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 19 hr |
| Mar 31, 1:39 PM CDT | Hard Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 43 hr |
| Mar 31, 5:23 PM CDT | River Flood Advisory | OHX | Cheatham, Montgomery | 52 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.